MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20DEG 36MM TRIAL 52MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 20DEG 36MM TRIAL 52MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71367952
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, the locking tab of an r3 20deg 36mm trial 52mm broke.It is unknown how the procedure was completed; however, a non-significant delay occurred as a consequence of this issue.No other complications were reported.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the reporter mistakenly reported this device since it did not fail, the correct faulty device was already reported under your reference number (b)(4) (our internal complaint reference number: (b)(4) ), therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.Internal complaint reference number: (b)(4) additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the reporter mistakenly reported this device since it did not fail, the correct faulty device was already reported under your reference number (b)(4) (our internal complaint reference number: (b)(4) ), therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.Internal complaint reference number: (b)(4).

Brand Name
R3 20DEG 36MM TRIAL 52MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13725421
Report Number1020279-2022-01124
Device Sequence Number14608272
Product Code JDG
UDI-Device Identifier03596010599872
UDI-Public03596010599872
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71367952
Device Catalogue Number71367952
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown